The Diabetes Forum Support Community For Diabetics Online banner

1 - 5 of 5 Posts

·
Registered
Joined
·
3 Posts
Discussion Starter · #1 ·
Hello everyone. My son was diagnosed with type 1 in September 08. He is now just over two years old. We've been managing his diabetese fairly well over the last few months. However, yesterday we started noticing some very strange behaviour. Last night, when we put him to bed, he was beside himself, screaming at the top of his lungs. After about an hour, we got him settled down and asleep. Today, my wife says he followed her around the house all day saying "mommy, mommy, mommy" over and over again. His appetite is way down today. We adjsuted his insulin, but he is still on the low side of his target (he's hovering around 3.9). We put him to bed tonight, and same situation. Screaming. He was absolutely frantic. Tearing his room apart, barely able to talk he was so upset. We would go in his room and try and calm him down, but he would pace the room, not wanting to settle down, not wanting to take a bottle, none of the usual things that calm him down. We've managed to keep his blood sugar from crashing using glucose tablets (it was a fight just to get him to eat them). We'll be taking him in to the doctor tomorrow to see what he says. We're wondering if anyone has had similar experiences, or some insight into what may be happening. Any info would be appreciated. Thanks.
Brian
 

·
Registered
Joined
·
279 Posts
I have no idea what could be going on but I hope you find an answer. I feel sorry for your son AND for you. Let us know what you find out.
 

·
Registered
Joined
·
663 Posts
Hello Brian, How is you son taking the basal? Just the one shot? It seems that the Lantus or Levemir is making him scream as I would split the doses in half and take the half doses in 12 hours apart. This will make the basal a better flat curve than having the one dose over 24 hours. If you're already doing this then lessen the dose at night and see how you go. :)
 

·
Registered
Joined
·
3 Posts
Discussion Starter · #4 ·
Thank you both for your input.

We had a rough night, but we think we finally figured out the problem. As it turns out, he was very constipated. Unfortunately, whenever anything happens, we tend to associate it with his diabetes. In this case, it appears that his change in behaviour had nothing to do with his diabetes.

He is doing much better this morning. Other than being very tired, everyone seems to be back to normal.

Brian
 

·
Registered
Joined
·
663 Posts
Unfortunately, whenever anything happens, we tend to associate it with his diabetes. In this case, it appears that his change in behaviour had nothing to do with his diabetes.
Brian, There are may things that we can blame diabetes for and for one is to get him interested in a phyical occupation that he would like and exercise is the key to a long life. Ballet is I think is the most demanding as we dance all day and the performances at night but ballet is not for everyone and to get into ballet is to start early!!
I am not saying to dance but if he like to dance then I would consider it. This is just a thought so you don't have to act on it.

He is doing much better this morning. Other than being very tired, everyone seems to be back to normal.

Brian
Yeah I bet that's a relief for you, How's the BG at night? It may be OK to be a little high at night as there is nothing worse to have a low at night as I find that there is something that makes me low O'night and I have been knocing off the basal. The continuos modification of insulin doses is just ongoing cycle in ones life. ;)
 
1 - 5 of 5 Posts
Top